Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Norm closed ideals in the algebra of bounded linear operators on Orlicz sequence spaces


Authors: Peikee Lin, Bünyamin Sarı and Bentuo Zheng
Journal: Proc. Amer. Math. Soc. 142 (2014), 1669-1680
MSC (2010): Primary 47L20; Secondary 47B37, 47B10
DOI: https://doi.org/10.1090/S0002-9939-2014-11903-4
Published electronically: February 10, 2014
MathSciNet review: 3168473
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For each $ 1<p<\infty $, we consider a class of $ p$-regular Orlicz sequence spaces $ \ell _M$ that are ``close'' to $ \ell _p$ and study the structure of the norm closed ideals in the algebra of bounded linear operators on such spaces. We show that the unique maximal ideal in $ L(\ell _M)$ is the set of all $ \ell _M$ strictly singular operators and the immediate successor of the ideal of compact operators in $ L(\ell _M)$ is the closed ideal generated by the formal identity from $ \ell _M$ into $ \ell _p$.


References [Enhancements On Off] (What's this?)

  • [AO] Dale Alspach and Edward Odell, $ L_p$ spaces, Handbook of the geometry of Banach spaces, Vol. I, North-Holland, Amsterdam, 2001, pp. 123-159. MR 1863691 (2003b:46013), https://doi.org/10.1016/S1874-5849(01)80005-X
  • [AH] Spiros A. Argyros and Richard G. Haydon, A hereditarily indecomposable $ \mathcal {L}_\infty $-space that solves the scalar-plus-compact problem, Acta Math. 206 (2011), no. 1, 1-54. MR 2784662 (2012e:46031), https://doi.org/10.1007/s11511-011-0058-y
  • [C] J. W. Calkin, Two-sided ideals and congruences in the ring of bounded operators in Hilbert space, Ann. of Math. (2) 42 (1941), 839-873. MR 0005790 (3,208c)
  • [CJZh] Dongyang Chen, William B. Johnson, and Bentuo Zheng, Commutators on $ (\sum \ell _q)_p$, Studia Math. 206 (2011), no. 2, 175-190. MR 2860306 (2012j:47076), https://doi.org/10.4064/sm206-2-5
  • [D] Matthew Daws, Closed ideals in the Banach algebra of operators on classical non-separable spaces, Math. Proc. Cambridge Philos. Soc. 140 (2006), no. 2, 317-332. MR 2212284 (2007c:46049), https://doi.org/10.1017/S0305004105009102
  • [DJ] D. Dosev and W. B. Johnson, Commutators on $ \ell _\infty $, Bull. Lond. Math. Soc. 42 (2010), no. 1, 155-169. MR 2586976 (2011d:47084), https://doi.org/10.1112/blms/bdp110
  • [DJS] D. Dosev, W. B. Johnson, and G. Schechtman, Commutators on $ L_p$, $ 1\le p<\infty $, J. Amer. Math. Soc. 26 (2013), no. 1, 101-127. MR 2983007
  • [GMF] I. C. Gohberg, A. S. Markus, and I. A. Feldman, Normally solvable operators and ideals associated with them, Bul. Akad. Štiince RSS Moldoven. 1960 (1960), no. 10 (76), 51-70 (Russian, with Moldavian summary). MR 0218920 (36 #2004)
  • [G] Bernhard Gramsch, Eine Idealstruktur Banachscher Operatoralgebren, J. Reine Angew. Math. 225 (1967), 97-115 (German). MR 0206727 (34 #6544)
  • [KPSTT] Anna Kamińska, Alexey I. Popov, Eugeniu Spinu, Adi Tcaciuc, and Vladimir G. Troitsky, Norm closed operator ideals in Lorentz sequence spaces, J. Math. Anal. Appl. 389 (2012), no. 1, 247-260. MR 2876495 (2012k:47127), https://doi.org/10.1016/j.jmaa.2011.11.034
  • [KL] Tomasz Kania and Niels Jakob Laustsen, Uniqueness of the maximal ideal of the Banach algebra of bounded operators on $ C([0,\omega _1])$, J. Funct. Anal. 262 (2012), no. 11, 4831-4850. MR 2913688, https://doi.org/10.1016/j.jfa.2012.03.011
  • [LLR] Niels Jakob Laustsen, Richard J. Loy, and Charles J. Read, The lattice of closed ideals in the Banach algebra of operators on certain Banach spaces, J. Funct. Anal. 214 (2004), no. 1, 106-131. MR 2079887 (2005i:46054a), https://doi.org/10.1016/j.jfa.2004.02.009
  • [LSZ] Niels Jakob Laustsen, Thomas Schlumprecht, and András Zsák, The lattice of closed ideals in the Banach algebra of operators on a certain dual Banach space, J. Operator Theory 56 (2006), no. 2, 391-402. MR 2282689 (2008a:47119)
  • [LT] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. I. Sequence spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92, Springer-Verlag, Berlin, 1977. MR 0500056 (58 #17766)
  • [L] Erhard Luft, The two-sided closed ideals of the algebra of bounded linear operators of a Hilbert space, Czechoslovak Math. J. 18 (93) (1968), 595-605. MR 0238086 (38 #6362)
  • [SSTT] B. Sari, Th. Schlumprecht, N. Tomczak-Jaegermann, and V. G. Troitsky, On norm closed ideals in $ L(l_p,l_q)$, Studia Math. 179 (2007), no. 3, 239-262. MR 2291733 (2008a:47120), https://doi.org/10.4064/sm179-3-3
  • [T] M. Tarbard, Hereditarily indecomposable, separable $ \mathcal {L}_{\infty }$-spaces with $ \ell _1$ dual having few operators but not very few operators, J. London Math. Soc. (2) 85 (2012), no. 3, 737-764. DOI 10.1112/jlms/jdr066. MR 2927806

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47L20, 47B37, 47B10

Retrieve articles in all journals with MSC (2010): 47L20, 47B37, 47B10


Additional Information

Peikee Lin
Affiliation: Department of Mathematical Sciences, The University of Memphis, Memphis, Tennessee 38152
Email: peikee@memphis.edu

Bünyamin Sarı
Affiliation: Department of Mathematics, University of North Texas, 1155 Union Circle #311430, Denton, Texas 76203
Email: bunyamin@unt.edu

Bentuo Zheng
Affiliation: Department of Mathematical Sciences, The University of Memphis, Memphis, Tennessee 38152
Email: bzheng@memphis.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-11903-4
Received by editor(s): December 7, 2011
Received by editor(s) in revised form: January 30, 2012, March 19, 2012, April 27, 2012, May 23, 2012, and June 11, 2012
Published electronically: February 10, 2014
Additional Notes: The research of the third author was partially supported by NSF DMS-1200370.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society